MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 BROACH CORAIL AMT 11; HIP INSTRUMENTS : BROACHES

DEPUY IRELAND - 9616671 BROACH CORAIL AMT 11; HIP INSTRUMENTS : BROACHES
Catalog Number L20411
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the 11 broach would not accept any trial neck and appeared to be slightly bent.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary it was reported that the 11 broaches would not accept any trial neck and appeared to be slightly bent.The product was returned to depuy synthes for evaluation.Visual inspection revealed the post slightly bent towards one side of the broach corail amt 11.Additionally, the overall device surface was found with worn patterns.Damage observed on the post can be consistent with a component failure that was caused by exposure to unintended forces like impacting the device before it was fully seated or by use of excessive force in a prying motion and overloading the material.Worn condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.Even though the conditions in which the reported failure cannot be replicated and the mating device was not returned, a functional test was performed using a depuy synthes lab sample: std neck segment corail amt (5207640).Functional test revealed the post couldn't fully assemble into the neck trial due to the damage observed on the post.The overall complaint was confirmed as the observed condition of the broach corail amt 11 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code a1109 provided is not a valid finished goods lot number.H11 additional narrative: added: a1, a2 (age), a3a, a3b corrected: h3.

Brand Name
BROACH CORAIL AMT 11
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19959480
Report Number1818910-2024-17192
Device Sequence Number20602979
Product Code HTQ
UDI-Device Identifier10603295258131
UDI-Public(01)10603295258131(10)A1109
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20411
Device Lot NumberA1109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/20/2024
09/20/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/22/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale